Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2004, 3:41 AM CDT for Clay County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:41 AM CDT (08:41 UTC)
- Expired
- Jul 3, 2004, 4:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3016 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 030841 SVROKC TXC077-030930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 339 AM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHERN TEXAS * UNTIL 430 AM CDT * AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES EAST OF HENRIETTA...MOVING SOUTHEAST AT 20 MPH. OTHER STORMS WERE LOCATED NEAR JOLLY AND LAKE ARROWHEAD. WINDS UP TO 70 MPH ARE WILL POSSIBLE WITH THIS STORM ESPECIALLY ACROSS CENTRAL AND SOUTHERN PARTS OF THE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE... HENRIETTA...JOLLY...JOY AND LAKE ARROWHEAD HAIL UP TO THE SIZE OF DIMES AND WINDS OF 70 MPH ARE LIKELY. LAT...LON 3395 9798 3391 9837 3352 9841 3357 9799 $$ SIX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:15 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 2, 9:15 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT FRI JUL 2 2004 .UPDATE... MODIFIED POPS TO HANDLE DYING ACTIVITY OVER SOUTHEAST ZONES...AND INCOMING STORMS TO THE NORTHWEST. DO NOT SEE MUCH IN THE WAY OF SUPPORT FOR NORTHWEST ACTIVITY...THEREFORE WILL EXPECT IT TO WEAKEN TOWARD/BY MIDNIGHT. WILL LEAVE LOW POPS ACROSS CENTRAL ZONES AFTER MIDNIGHT JUST IN CASE INCOMING ACTIVITY HAS DIFFERENT PLANS. NO OTHER CHANGES ATTM. 11 && 340 PM .DISCUSSION... AREA IS CURRENTLY RAIN FREE AND THE MAIN UPPER LEVEL SUPPORT IN EASTERN KANSAS IS DRIFTING EAST GIVING WAY TO DEVELOPING RIDGING TO THE WEST. BELIEVE MAIN CHANCES OF RAIN TONIGHT WILL REMAIN TO THE EAST.. BUT THERE IS THE RESIDUAL SURFACE OUTFLOW BOUNDARY WEST TO EAST ACROSS SOUTHERN OKLAHOMA WITH DECENT CUMULUS ALONG IT. WILL STILL HAVE A SHOT OF THUNDERSTORM DEVELOPMENT ALONG THIS AREA OR ANY DEVELOPMENT OVER WEST TEXAS APPROACHING MY TEXAS ZONES THIS EVENING.. SO SLIGHT CHANCE POPS ARE STILL NEEDED. MID LEVEL FLOW OF 35 TO 45 KNOTS AT 500 MB SEEN ON AREA PROFILERS AND MIXED LAYER CAPE IS AROUND 2000 TO 3000 J/KG SO SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON/EVENING. WILL MONITOR SATELLITE TRENDS AND MAY INCREASE POPS ALONG THE BOUNDARY THIS EVENING IF DEVELOPMENT CONTINUES TO INCREASE. A BRIEF LULL IS EXPECTED IN OUR ALMOST DAILY RAIN SATURDAY AS UPPER RIDGE STRENGTHENS AND LOW LEVEL TEMPERATURES WARM TO PRODUCE A CAP OVER THE AREA. BUT NEXT SHORTWAVE IS PROGGED TO MOVE INTO THE CENTRAL PLAINS ON SUNDAY BRINGING THUNDERSTORM CHANCES AGAIN. SURFACE FRONT WILL MOVE TOWARD THE OKLAHOMA-KANSAS STATE LINE SUNDAY. NOT MUCH CHANGE TO THE EXTENDED. KEEP POPS IN THE EXTENDED THROUGH WEDNESDAY AS ANOTHER SURFACE FRONT MOVES INTO THE AREA EARLY TO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 94 72 94 / 20 5 10 10 HOBART OK 72 97 72 97 / 20 5 10 10 WICHITA FALLS TX 73 99 74 99 / 10 5 5 10 GAGE OK 65 95 68 95 / 60 5 5 10 PONCA CITY OK 68 91 70 93 / 30 5 20 20 DURANT OK 73 93 74 94 / 10 5 5 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Jul 2, 8:25 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT FRI JUL 2 2004
OKZ004>048-050>052-TXZ083>090-031200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM
SEMINOLE...TO PAULS VALLEY...TO MARIETTA.
TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY THROUGH 11 PM THIS EVENING.
IMPACTS...
GOLF BALL SIZE HAIL AND WINDS TO 65 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.
DISCUSSION...
A WEAK SURFACE BOUNDARY ACROSS CENTRAL AND SOUTHERN OKLAHOMA WILL
CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING.
HIGH TO EXTREME INSTABILITY AND MODEST WIND SHEAR WILL RESULT IN
SUPERCELL THUNDERSTORMS...WITH THE PRIMARY CONCERN BEING VERY LARGE
HAIL.
STRONG TO SEVERE THUNDERSTORMS OVER THE PANHANDLES OF OKLAHOMA AND
TEXAS MAY SPREAD INTO NORTHWEST AND WEST CENTRAL PARTS OF OKLAHOMA
BY LATE EVENING...BUT THEY ARE EXPECTED TO WEAKEN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH ANY STORMS TONIGHT WILL ALSO BE
CAPABLE OF PRODUCING ISOLATED FLOODING...AS RECENT RAINS HAVE LEFT
THE GROUND SATURATED ACROSS MANY PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE FOR MORE THUNDERSTORMS SATURDAY NIGHT THROUGH
MONDAY NIGHT...BUT WE ARE NOT EXPECTING WIDESPREAD HEAVY RAIN LIKE
WE HAVE RECENTLY SEEN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY...JULY 3.
11In the hours before
Local storm report, Jul 3, 2:47 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
247 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 4 S TIPTON 34.44N 99.14W
07/03/2004 74 MPH TILLMAN OK MESONET
MEASURED BY THE OKLAHOMA MESONET
&&
EMLocal storm report, Jul 3, 2:59 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND GST FREDERICK 34.39N 99.01W
07/03/2004 64 MPH TILLMAN OK OFFICIAL NWS OBS
MEASURED BY THE KFDR ASOS.
0229 AM TSTM WND GST FREDERICK 34.39N 99.01W
07/03/2004 64 MPH TILLMAN OK OFFICIAL NWS OBS
MEASURED BY KFDR ASOS.
&&
EMLocal storm report, Jul 3, 3:12 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST 3 W BURKBURNETT 34.08N 98.62W
07/03/2004 65 MPH WICHITA TX TRAINED SPOTTER
ESTIMATED WIND.
0240 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
07/03/2004 60 MPH TILLMAN OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
EMLocal storm report, Jul 3, 3:15 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED NON-TSTM WIND
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST 3 W BURKBURNETT 34.08N 98.62W
07/03/2004 65 MPH WICHITA TX TRAINED SPOTTER
ESTIMATED WIND.
0240 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
07/03/2004 60 MPH TILLMAN OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
EMLocal storm report, Jul 3, 3:33 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
07/03/2004 61 MPH WICHITA TX OFFICIAL NWS OBS
MEASURED BY KSPS ASOS.
&&
EMLocal storm report, Jul 3, 3:39 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 2 W ALTUS 34.64N 99.37W
07/03/2004 0.75 INCH JACKSON OK TRAINED SPOTTER
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 46 min |
| Jul 3, 2:43 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 47 min |
| Jul 3, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.